Ask a doctor

Bruising, Numbness, and Funny Smile After Restylane on Lips

I had Restylane lip augmentation this morning. I have MINIMAL bruising on my lips; does this get worse or better in days to come? When does the "numbness" go away? I also look funny when I smile; when does this get normal?

Doctor Answers (3)

Swelling and numbness after lip filler

+1

When the lips get injected with filler like restylane, there may be swelling and some numbness after the procedure. This usually gets better with time.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Bruising, if present, will disappear in a week; Numbness only lasts hours; Your smile should be fine

+1

Thanks for your question.

In regards to the bruising, numbness, and smile, I will answer each of these in turn.

Bruising, if present, gets worse over 1-2 days after the treatment, but then improves and disappears within a week.

Numbness, if due to a local or topical anesthetic, usually wears off in 2-4 hours. If present longer than this, you will need to contact your physician and make sure that no errors were made with the injection.

Your smile should return to normal as the swelling settles down over the next 3-4 days. Sometimes a funny smile will be due to the anesthetic and will return to normal in 2-4 hours, but if due to swelling, it may take slightly longer to return to normal.

Hope this helps to answer your questions!

Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Give it two weeks

+1

While most of these effects remit after two days, some may linger for a week. I would call your physician after one week and tell them of your concern. If there is excessive tenderness before that time or you develop erythema (redness) you should be seen earlier. You might have developed an infection from the dental block or from the injections themselves.

As far as the bruisiing this peaks immediately after or during the procedure so you will not have any aggrevation of this situation. The change in smile will also go back to normal as the swelling goes down. Some physicians do not like to perform a dental block since it causes this sort of swelling, as well as numbness, Also, it makes it more challenging to perform the injections as the lips can be distorted. ( Personally, I do dental blocks. It prevents the chandelier effect....my patient clutching for the chandelier.

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...